Endomyocardial biopsy-proven hydroxychloroquine-induced cardiomyopathy in a patient with rheumatoid arthritis.
Аннотация
Hydroxychloroquine is a disease-modifying antirheumatic drug used for various rheumatological conditions. Its long-term use is well-known to have toxic effects on cardiac muscle cells. We present a biopsy-proven case of hydroxychloroquine-induced cardiotoxicity with detailed histopathological and imaging findings. The patient was referred to our heart failure clinic for concerns of reduction in left ventricular ejection fraction despite being on guideline-directed medical therapy. She had been diagnosed with rheumatoid arthritis, pulmonary hypertension and then subsequently heart failure with reduced ejection fraction 5 years ago. The evaluation included right heart catheterisation, cardiac MRI and endomyocardial biopsy. Light and electron microscopy showed myocyte hypertrophy and vacuolar change, abnormal mitochondria, myeloid bodies and curvilinear bodies. These findings were specific for hydroxychloroquine-induced cardiomyopathy. This case highlights the importance of clinical monitoring, early suspicion and consideration of drug-induced toxicities as a culprit for heart failure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.